Addiction: Substance Abuse Community
Vicodin and Soma Withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vicodin and Soma Withdrawal

How long do you think it will take to be over the withdrawal from both Vicodin and Soma?  My adult daughter is going through withdrawal, and it's been about 2 weeks so far.  She is very emotional, starts crying easily, and has trouble getting any real sleep.  I keep reassuring her that this will start to fade, but so far, it's been rough.  Any advice???
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
HI Nita... it should start getting better soon.  The emotional stuff, the insomnia and the anxiety seem to be the last to go.

It really should start getting better any day now.  Just remind her it took awhile to get where she is, and it takes awhile to get back.  But I can tell you for sure this will start getting better for her, day by day, very very soon.  Maybe even tomorrow..

She's almost there...

warmly,
mj
Blank
Avatar_f_tn
I (think) the withdrawls are from the vicodin but thats just from MY OWN PERSONAL EXPERIENCE. Ive never had any wd's from soma and I used to take 120 every week for months on end. I could take em or leave em, they are actually helping me now to get thru the anxiety of being out of detox and getting back to normal life. I know a lot of people wont agree with me taking them but they (at least didnt used to be) a controlled substance in California, where Im from and I got them a lot. They dont "hook" me and never have and like I said Ive taken a LOT.
The vic wd's are a ***** tho, and thatll be over soon. Less than a week for the physical and more obviously for the mental addiction.
If its been 2 weeks and shes still like this, my advice would be to go to the doctor and get them to give her something for whatever she is going thru, to at least ease her "pain" right now.
Blank
Avatar_f_tn
Hi, is she on anyting for depression? Also, does her dr know that she is detoxing? If he/she does then possibly an antidepressant OR natural vitamins that can be found in the Thomas Recipe.
I also hear Valerian Root, which is a natural herb (vitamin pill form)  helps a ton with anxiety as well as sleep.

I too have never had any w/d from Soma but again I do not take it daily, the Vicodin though is another story and is h e l l !

I feel for her, but she needs to know how great she has done, and how far she has come. 2 weeks is a HUGE accomplishment.
Or possibly if you can get her to, read through some posts here and or post how she is feeling. That helps allot also. She is not alone.

If it was not for this site, I would still be stuck with no urge to let go of these nasty demons. Because it took my finding this site to actually OPEN up my deep secret.

Just some suggestions..I am going to post you the Thomas Recipe in a second, you do not have to get ALL the items but I do hear they all help wonders.

Sending prayers your way;
Tracy
Blank
Avatar_f_tn
THOMAS RECIPE

If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.

For the Recipe, You'll need:

1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.

2. Imodium (immodium) (over the counter, any drug or grocery store).

3. L-Tyrosine (500 mg caps) from the health food store.

4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).

5. Vitamin B6 caps.

6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).

How to use the recipe:

Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.

Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.

During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.

Use the Imodium (immodium) aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.

At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.

Continue to take the vitamin/mineral supplement with breakfast.

As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.

here is some information about L-Tyrosine http://www.thewayup.com/products/0094.htm
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia